If sexual side effects aren’t bad enough, many men taking the hair loss drug Propecia have developed conditions that have caused body disfigurement. Like many men who suffer from the sexual side effects of Propecia, no warning was given that permanent, debilitating body disfigurement issues could occur while taking Propecia.
Propecia lawsuits have sprung up all over the United States as a result of several body disfigurement issues, mainly related to the genital area. These lawsuits claim that Merck, the maker of Propecia, did not adequately warn customers of the potential permanent health conditions that can cause body disfigurement.
Specifically, there are three main issues related to Propecia involving body disfigurement: genital shrinkage, Peyronie’s disease, and gynecomastia.
Propecia-induced genital shrinkage can affect the penis, testes, or both, depending on the severity of the condition. Both the testes and the penis play a vital role in a man’s sexual health and overall well-being. Genital shrinking can lead to:
In a study published in the Journal of Sexual Medicine, researchers found that male rats receiving an oral treatment of Propecia had a 25% reduction in the weight of their penis in just four weeks.
The author of the study stated, “This study is consistent with what many men have told me about shrinkage in their penis after taking Propecia.”
Perhaps the worst side effect related to Propecia is penile fibrosis, also known as Peyronie’s disease. Peyronie’s disease can cause severe genital deformation and several urological problems.
Peyronie’s disease is a severe connective tissue disorder caused by the development of fibrous plaques on the outer layers of the penis. Men with Peyronie’s disease often experience severe pain, develop cord-like lesions, and have an abnormally curved penis when erect.
Many men with Peyronie’s disease don’t realize they have it until they develop severe health problems. Here are some of the symptoms of penile fibrosis:
Unfortunately, for some men, the symptoms do not go away. In most cases, symptoms gradually decline in severity, although this is not always the case. Surgery or continual treatment will need to be administered in most men with Peyronie’s.
Gynecomastia occurs when breast tissue starts to swell due to an imbalance of estrogen and androgens in men. Gynecomastia can affect one or both breasts and it can affect them unevenly. This condition can happen naturally but a number of other factors, including Propecia use, have been known to cause this condition.
The symptoms of gynecomastia include:
In most cases, gynecomastia will regress without the need for surgical treatment. However, if a drug like Propecia causes gynecomastia, the symptoms may take longer to regress.
In addition to causing body disfigurement, Propecia has been linked to:
If Propecia had been properly tested before being released to the public, it should not have caused you body disfigurement or any other serious side effects. The passionate attorneys of the Infinity Law Center are dedicated to helping men who have or are suffering from the severe side effects of the male hair loss drug, Propecia.
If you have suffered from body disfigurement or any other severe side effect while taking Propecia, contact us immediately. You do not deserve to have been injured by Propecia. Get the representation you need by contacting an experienced attorney of the Infinity Law Center today.
You may be eligible for compensation by filing a claim and our attorneys will evaluate your case to help you get the compensation you rightfully deserve as a result of your injuries from Propecia.